RN/Caregiver and only next of Kin for... - Advanced Prostate...

Advanced Prostate Cancer
9,122 members10,423 posts

RN/Caregiver and only next of Kin for my dads good friend (whom I lost in May to a different type cancer), the patients name is Joe

tjohns45
tjohns45
8 Replies

I am the RN of 12 years and on the side, the caretaker for Joe, I am writing this post for support for others who are fighting stage IV prostate cancer, my name is Tracy, female, but writing for support, advice, and any knowledge I can gather, as I am a float pool and basically cardiac RN. I am learning and doing much research about prostate cancer to help my Dad's good buddy, basically, the last family I have left. Joe is 73 years old and was diagnosed with stage IV prostate 4 years ago. I go with him to all of his appointments, manage his schedule, meds, etc. Recently things have changed, the PSA was less than 1.5 for a very long time. So now we are stopping Zytegia and must start radiation-radium 223. This blob has been really helpful, even just for today. anyone please reach out, thank you. and by the way, I have some very important news to share about Zymeta (spelling, I will check, not Zytegia, Zometa….that's it.....…..for bone strength, is very alarming....

Tracy Johnston

8 Replies
oldestnewest
YostConner

You are kind to help your dad’s friend. Many men use radium 223 with few side effects. For me, it caused nausea, diarrhea and loss of appetite. I had to try a handful of anti-emesis drugs to find one that worked well. Good luck to both of you!

Reply
Nalakrats

How about sharing your alarming news--if documented, there are men every day being asked to consider Zometa.

Nalakrats

1 like
Reply
Shooter1

Alarming news??? We have all had personal 'alarming news' so don't think you will shock us to much with a little more, so share away please.

Reply
j-o-h-n

Hello Tracy, This is my second time to respond to you... Joe and your Dad are lucky to have you around. You can share anything you wish with us...we know how to keep a secret. Thank you again Ms. Johnson for your care giving and we look forward to your future posts.

Good Luck, Good Health and Good Humor.

j-o-h-n Saturday 01/05/2019 5:49 PM EST

Reply
tjohns45
tjohns45
in reply to j-o-h-n

Oh my gosh. Thank you so much for your reply. I feel so alone sometimes. I’m so glad that I found this website because I feel like I just watched this already once. And I have to be strong for my friend. It’s late where I am. But I’m going to read this tomorrow. Thank you so much. It brought tears to my eyes. I’m so sorry For what all of the people on here are going through. Thank you. 😌

Reply
tjohns45

Hello everyone again. I want to thank all of you that read my posts and responded. It really does help as a caretaker. It’s stressful and it’s heartbreaking. What I wanted to say about Zometa-. Like my friend doesn’t have enough to worry about, the Zometa-infusion’s somehow there is a 2% risk of this horrible side effect. It has caused complete osteonecrosis of one of his jaws. An oral surgeon is going to have to remove his upper right jaw. Delaying radiation. And if the local surgeon can’t do it -we have to go to Duke medical. It’s just me and him. He has no children and I am divorced. I am pretty terrified. I would’ve never signed off on him having these infusions if I would’ve known that this was a possibility. And all the oncologist could tell me was that it happens sometimes I make all of the medical decisions for this man. And I am a single nurse and I feel absolutely terrible. like it’s totally my fault that I allowed him to get these infusions so please if you have anybody that’s doing this zometa infusions be aware that this is a possibility. This is a huge surgery. And I just don’t know if my friend is going to make it through this part to even start radiation. Thanks to everyone I will read more tomorrow for responding back to me, it really helps me as a caretaker to know that other people are going through this and have things to say and add. And my thoughts go out to each and everyone of you 🙏🏻😌

Reply
tjohns45

Yes. Zometa. Major horrible side effect. Osteonecrosis. Thanks guys. Refer to the previous message. I would’ve never had my friend do these infusions if I had known this Thanks so much. 😌

Reply
msnik

Hello Tracy, Please be kind to yourself. Presented with "2% likelihood" of this terrible side effect, many people probably choose to try it, no? I really feel bad for him and for you.....

I know it is easier said than done, but you need to "forgive" yourself. My husband has been in clinical trials, at least one of which potentially had some really serious side effects but he was lucky. Don't we all think we are not going to be "the ones" to get the bad effects? I was once told that "denial" is actually a necessary coping mechanism for us to keep functioning (within limits I suppose.) I really just wanted to say hello and to give you a long distance hug. Good luck to you and your Dad's good buddy. Hang in there!

1 like
Reply

You may also like...